Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 203, NWS Omaha, NE

July 22, 2000Knox County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 22, 2000, 5:13 PM CDT for Knox County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2000, 5:13 PM CDT (22:13 UTC)
Expired
Jul 22, 2000, 6:00 PM CDT
In force
47 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, NE

The radar

The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:45 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 22, 2:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT SAT JUL 22 2000

IN NEAR TERM SHWRS AND A FEW TSTMS HAVE DEVELOPED IN NERN NEB TIS
AFTN VCNTY A WEAK SFC BNDRY ALNG NEB/SD BORDER. ADDITIONAL FORCING
WITH CHC FOR TSTMS EXPECTED TNGT AS SHORTWAVE EVIDENT ON WATER VAPOR
LOOP MOVING SEWD ACROSS DKTS CROSSES CWFA. TSTMS MAY LINGER ELY SUN
PTNS SE NEB AND SW IA...OTHERWISE ANTICIPATE REST OF DAY ON SUN TO
BE ON DRY SIDE. NEXT CHC FOR TSTMS PSBLY LATE SUN NITE IN NERN NEB
WHERE ACTIVITY THAT FORMS OVER WRN HI PLAINS SUN AFTN AND EVE MAY
WORK EWD AS LOW LEVEL JET INCREASES. HIGHER LIKLIHOOD FOR TSTMS
EXPECTED NERN NEB MON AFTN AND THEN OVER CWFA MON NITE...AS
SHORTWAVE MOVING THROUGH PACIFIC NORTHWEST THIS AFTERNOON HEADED
OVER TOP OF UPPER RIDGE MOVES INTO CNTRL PLAINS...DRIVING ASSOCIATED
FRONT INTO AREA AND INTERACTS WITH MOIST AND UNSTABLE AIR MASS.
TEMPS AND LOW LEVEL MOISTURE TO BE ON GRADUAL INCREASE THROUGH
MONDAY.

EXTENDED FEATURE CHC FOR TSTMS TUE AND WED AS FNT STALLS ACROSS
AREA.

.OMA...NONE

WIESE

In the hours before

Special weather statement, Jul 22, 12:00 PM CDT, 5 hours 13 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
IAZ043-055-056-069-079-080-090-091-222300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1200 PM CDT SAT JUL 22 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON IN
EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS SOME POSSIBILITY
ACTIVATION MAY BE NEED THIS EVENING AND TONIGHT IN EASTERN NEBRASKA.

LOW LEVEL MOISTURE AND INSTABILITY ARE FORECAST TO BE ON A GRADUAL
INCREASE THROUGH TONIGHT.  AN UPPER AIR DISTURBANCE OVER THE
NORTHERN PLAINS...IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS
EVENING AND TONIGHT BRINGING A CHANCE OF THUNDERSTORMS.

ALTHOUGH A MAJORITY OF THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME INTENSE
ENOUGH TO PRODUCE SEVERE WEATHER...THERE IS A POSSIBILITY A FEW
STORMS COULD PRODUCE LARGE HAIL OR STRONG WIND GUSTS THIS EVENING
AND TONIGHT...ESPECIALLY IN EASTERN NEBRASKA.

GW
Special weather statement, Jul 22, 3:25 PM CDT, 1 hour 48 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
IAZ043-055-056-069-079-080-090-091-222305-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT SAT JUL 22 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT
IN EASTERN NEBRASKA AND SOUTHWEST IOWA.

LOW LEVEL MOISTURE AND INSTABILITY WILL BE ON A GRADUAL INCREASE
THIS AFTERNOON AND TONIGHT.  AN UPPER AIR DISTURBANCE OVER THE
DAKOTAS...IS FORECAST TO MOVE SOUTHEAST ACROSS THE AREA THROUGH
TONIGHT BRINGING A CHANCE OF THUNDERSTORMS.

ALTHOUGH A MAJORITY OF THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME
INTENSE ENOUGH TO PRODUCE SEVERE WEATHER...THERE IS A POSSIBILITY A
FEW OF THE STORMS COULD PRODUCE LARGE HAIL OR STRONG WIND GUSTS THIS
AFTERNOON AND TONIGHT...ESPECIALLY IN EASTERN NEBRASKA.

GW

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:06 PM CDTSevere Thunderstorm WarningOAXBoone39 min
Jul 22, 6:10 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.